Gastritis is causing all the pain. It's a killer. I have to laugh when doctors say, "Oh, everything is fine, just a little gastritis." Gastritis is awful and extremely painful and it takes a year and a day to ever go away. Are you taking any PPI's to help heal the gastritis? I took protonix for about 8 weeks and it was the "Only" thing that helped me. At first I had bad headaches, but knew I had to ride it out in order to heal myself. It took away the burning, but not everything. I've had it now going on two years and it is awful!! How long ago were you diagnosed with it? I hope you find relief soon ;-)
I've taken prilosec and nexium but they made me feel bloated and full all the time plus headaches... My doctor had me take 2 20mg
pills a day.. I knocked myself down to 1 pill aday in the morning and started feeling less bloated and no heartburn but still didn't feel great. Then and now I take 1 pill everyother morning and it has worked wonders for me. I also have used maalox in the past with a zantac which also worked for me. good luck.
Sorry to hear of your misfortune!
Let's see, you've exhausted all the PPI's and 2 of the more popular H2 blockers. All you have left is a trial of Axid (my suggestion would be the 150mg RX strength which is now available in generic). There is a possibility of trying OTC Tagamet, but I generally do not recommend it as it has many interactions with other medicines.
If the Axid or Tagamet does not work, you are left with the old standby's like Maalox. If you go that route, the formulation which works best is Gaviscon.
Hope this helps
John W. (RPh)
Is it common for a racing heart and other bad side-effects to H2 blockers ? My pharmacisit said it is not uncommon.
Are these drugs effecting the CNS and this makes the body work harder ?
I tried Nexium but it did not help at all and after 6 weeks was taken off it. Only headaches and stomach pain on that one.
But Prevacid and Ranitidine caused chest pain and racing heart with pvc's,
For one who does not use caffeine, sugars, chocolate it was too much.
What is your impression of DGL ? I and others have posted about it here ?
Gaviscon is one I never tried months ago.
You had asked about DGL. I been taking DGL for a little over a month. I think it helps. I'm finally (sort of) getting used to the taste. I was taking 2 150mg Ranitidine a day and an occasional 20mg Nexium if it gets really out of hand - after about 2-3 weeks of DGL, I started cutting back on Ranitidine. I think I was down to 2 75mg a day. But...I believe a recent Nexium triggered a gout attack. So I took some Vioxx to deal with that - which in turn is sending my stomach into a fizz :( Kind of a nasty circle. Volleyball ends in 2 weeks so I can stop the vioxx - hopefully things will settle back down. Has anyone else had problems w/ Nexium & gout?? I have trouble w/ gout anyway...I believe that's what got my stomach into the mess it's in today - all the anti-inflams. It was course of prednesone & vioxx that sent me over the edge. Is there a "kinder, gentler" anti-inflam??
Dr. Weil says www.drweil.com That taking DGL is a great healer But not with PPI's or H2's.
I personally don't have gout But 2 relatives do and they were told to quit alcohol and watch diet.